Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: excessive masterbation


 olderguy - Sun Nov 04, 2007 2:20 pm

How are you? Im 45 and need a question answered.I am in a relationship and we haven't had sex until last night.I have never had a problem in all my years.and had a major one last night.I couldn't get an erection to save my life. Since I have been in this relationship 5 months now I have been masturbating 3-5 times a day I noticed a few months back while masturbating to much that I even had a hard time getting an erection so I stopped masturbating and within 4 days everything returned to normal .So I figured it was ok and started masturbating again. Does over masturbating like I have been doing effect my sex drive? and what do I have to do to correct this its bothering me that it happened like this and the woman I am with thinks she doesn't excite me when in fact she does Ive also heard about eating a different diet and exercising helps I'm not going to masturbate for awhile now so I can recoup.like I said it was 3-5 times a day for a few months now and I had a problem with an erection and keeping it hard please help me with this
 Debbie Miller, RN - Sun Nov 04, 2007 3:14 pm

User avatar Some people do report that excessive masturbation does interfere with arousal when they are with their partner. This might be especially true if you use pornography for stimulation and excitement. This false sense of sexuality can sometimes leave you feeling like something is missing in a real woman. This may not be conscious, but it could be having an effect.

I think you are wise to discontinue the masturbation in an effort to get into a more normal sexual arousal and gratification cycle. If this does the trick I think you have your answer. If not, I would talk to a doctor. You may be a candidate for Viagra, Cialis or Levitra.

Good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us